MAUDE Adverse Event Report: COOK INC FLEXOR BALKIN GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR BALKIN GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G10383
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation = cath lab director.Pma/510(k) number = preamendment.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure involving a patient of unknown age and gender, a flexor balkin guiding sheath separated in the patient and was removed with a snare.Additional information has been requested, but is not available at this time.
 
Event or Problem Description
Additional information was received (b)(6) 2019: the physician obtained access in the left groin for treatment of the right side.The physician ballooned and used a ¿csi¿ on the external iliac, through the complaint device.After treating the stenosis, the physician attempted to remove the sheath and when he ¿tugged¿ on the device, it tore in half.Half of the device was outside of the body with the wire and half remained in the body.A second access was obtained on the right side and the user was able to retrieve the remaining half of the complaint device with a new 10 french (unknown manufacturer) sheath and snare.Hematomas were present bilaterally after the procedure, per the reporter.
 
Additional Manufacturer Narrative
Investigation - evaluation reviews of the complaint history, device history record, documentation, drawing, instructions for use, manufacturing instructions, quality control, and specifications of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawings, specifications, and quality control procedures were conducted, and no gaps were discovered.Based on the information provided and no product returned, investigation has concluded that the cause of this event cannot be traced to the device, but rather to the patient condition.It was reported that the user ¿tugged¿ on the device upon removal, suggesting that resistance was met as a result of the patient¿s anatomy.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Corrected information: g5.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
FLEXOR BALKIN GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8842222
Report Number1820334-2019-01867
Device Sequence Number2883407
Product Code DYB
UDI-Device Identifier00827002103832
UDI-Public(01)00827002103832(17)220502(10)9710864
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2022
Device Model NumberG10383
Device Catalogue NumberKCFW-6.0-38-40-RB-BLKN
Device Lot Number9710864
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/12/2019
Supplement Date Received by Manufacturer08/19/2019
04/09/2020
Initial Report FDA Received Date07/30/2019
Supplement Report FDA Received Date08/20/2019
04/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;